| Catalog Number |
0010303 |
| Medical Device Problem Code |
Patient-Device Incompatibility (2682)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Fistula (1862); Unspecified Infection (1930)
| Date of Event |
11/25/2019
Type of Reportable Event
Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2011 - patient was diagnosed with incarcerated ventral hernia thereby underwent open repair with implant of two ventralex mesh (device #1 and #2).Per operative notes, ¿in the umbilicus, small hernia was noted and a separate hernia coming beneath the skin of umbilicus was also noted.All distal fascia were opened and resected at the level of fascia.All the hernia sacs were dissected free and all defects were combined together into single defect.Two overlapped ventralex mesh (device #1 and #2) were positioned beneath fascial defect and sutured.¿ on (b)(6) 2019 ¿ patient was diagnosed with infected mesh and enterocutaneous fistula thereby underwent laparoscopic repair with removal of meshes (device #1 and #2).Per operative notes, ¿small bowel densely adherent to the abdominal wall and abscess was noted.Adhesions with some bowel was resected.The obvious fistulous tract was seen.The mesh (device #1 and #2) was removed, and mesenteric defect was closed with sutures.¿.
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-apr-2010) is considered to be a best estimate.This emdr was submitted to represent the mesh ¿ ventralex (device #2).An additional supplemental emdr was submitted to represent the mesh ¿ ventralex (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.